MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: charge tech.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterectomy stent was placed in the patient's kidney for a nephroureterectomy procedure.After an unspecified amount of time, the patient noticed leakage at the hub.The device was exchanged a week after the initial placement.No other adverse events have been reported for this incident.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for the complaint device found no relevant non-conformances for the device lot or sub-assemblies.A review of similar device lots sent out on the same day revealed no relevant non-conformances.It should be noted there are no other reported complaints from the complaint device lot or the similar device lots that left production the same day.The instructions for use (ifu) advise the user to inspect the device prior to use to ensure that no damage has occurred.Based on the information provided, no returned product, and the results of our investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8141827
Report Number1820334-2018-03548
Device Sequence Number262965
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210907(10)9147538
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number9147538
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR